| Catalog Number |
17601A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that screw stripped & ceased after tightening.Handle broke while trying to unscrew.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary = > it was reported that screw stripped & ceased after tightening.Handle broke while trying to unscrew the product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the threaded bolt and extractor nut were not returned for evaluation, however, the end portion of the threaded bolt was attached to the threaded bolt pin, therefore, breakage can be confirmed.Although the bolt and nut were not returned for evaluation, it is reasonable to conclude that thread damage likely occurred and contributed to the observed condition.The evaluation of the returned device, as well as previous failure analysis performed of related complaints (b)(4) found the failure of the mechanism was attributed to excessive loading applied to the stem extractor nut, which exceeded the local shear strength of the material.This condition resulted in thread deformation, fracture, and galling events.Consequently, these failures caused the seizing of the stem extractor nut and bolt, ultimately causing the fracture of the stem extractor bolt during attempts to untighten the seized assembly.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the stem extractordle would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.